Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 173, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2008, 10:41 PM CDT for Reeves County, Ward County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 7, 2008, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Reeves County, TX, Ward County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:48 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 7, 2:48 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT SAT JUN 7 2008
.UPDATE...
DECIDED TO GO WITH FIRE WEATHER WATCH IN THE GUADALUPE MOUNTAINS
FOR SUNDAY AFTERNOON. DEVELOPING LEE SIDE TROUGH ACROSS EASTERN
NEW MEXICO WILL PROMOTE INCREASING SW WINDS AS THE SURFACE
PRESSURE GRADIENT TIGHTENS. AS DRYLINE PUSHES EASTWARD THROUGH
THE DAY...THESE DOWNSLOPING AND DRYING SW WINDS ARE EXPECTED TO
BE AT OR ABOVE 20 MPH RESULTING IN A SIGNIFICANT DROP IN
DEWPOINTS. MIN RH/S WILL DIP DOWN INTO THE SINGLE DIGITS. THESE
CONDITIONS WILL RESULT IN A CRITICAL FIRE WEATHER THREAT ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER.
&&
.PREV DISCUSSION... /ISSUED 203 PM CDT SAT JUN 7 2008/
DISCUSSION...
BREEZY SOUTH/SOUTHEAST WINDS HAVE CONTINUED WITH INFLUX OF
RELATIVELY DEEP LAYER MOISTURE TO THE AREA. THIS HAS BEEN DEPICTED
BY 12Z SOUNDING WHICH HAD A PWAT VALUE OF 1.32. ALTHOUGH WINDS
BRIEFLY REACHED ADVISORY CRITERIA IN A FEW LOCATIONS...THEY HAVE
COME DOWN SOMEWHAT AS EXPECTED. THESE WINDS ARE EXPECTED TO CONTINUE
AS A SURFACE LOW OVER SE COLORADO DEEPENS AND PRESSURE GRADIENT
INCREASES. AS LLJ GETS GOING AFTER SUNSET...WINDS WILL REMAIN
ELEVATED THROUGH THE NIGHT. MAIN CONCERN THIS AFTERNOON WILL BE THE
POSSIBILITY OF THUNDERSTORMS FROM THE DAVIS MOUNTAINS AND NORTHWARD
INTO SOUTHEASTERN NEW MEXICO. DEVELOPMENT OF CU FIELD IS JUST NOW
BEGINNING AND SHOULD EXPAND THROUGH THE AFTERNOON. PRESSURE FALLS
SHOULD HELP IN THE EASTERLY MOVEMENT OF THE DRYLINE...WHICH IS
CURRENTLY LOCATED OVER SE NM BUT NOT ANTICIPATING A TREMENDOUS
SURGE. THEREFORE...MOISTURE CONVERGENCE ALONG WITH MODEST CAPE
VALUES COULD RESULT IN A FEW STORMS THIS EVENING WHILE OROGRAPHIC
LIFT IN THE HIGHER ELEVATIONS WILL PROMOTED DEVELOPMENT. STORMS THAT
DO DEVELOP THIS AFTERNOON MAY PRODUCE HAIL AND GUSTY WINDS...BUT NOT
EXPECTING MUCH MORE THAT RIGHT AT SEVERE LIMITS AS INSTABILITY AND
SHEAR ARE FAIRLY MILD AT BEST. SIMILAR SETUP IS EXPECTED AGAIN ON
SUNDAY AS UPPER LEVEL RIDGE OF THE SE UNITED STATES SLOWLY DRIFTS
EASTWARD AND INFLOW OF SFC MOISTURE CONTINUES FOR AT LEAST ANOTHER
DAY.
IN REGARDS TO TEMPERATURES...INCREASED MOISTURE HAS HELPED TO KEEP
TEMPS ONLY A FEW DEGREES ABOVE AVERAGE. THIS IS EXPECTED TO CONTINUE
UNTIL POSSIBLY TUES/WED. A FAIRLY BROAD UPPER LEVEL TROUGH IS EXPECTED
TO TRAVERSE ACROSS THE COUNTRY AT A MODERATE PACE EARLY NEXT WEEK.
ECMWF AND GFS BRING A COLD FRONT TO THE NORTHERN FRINGE DURING THE
DAY ON MONDAY. WHILE NOT OVERLY CONFIDENT ON A COLD FRONT WITH THAT
MUCH PUSH DURING THE DAY...OUTFLOW FROM MCS PROGGED TO DEVELOP
OVER OK MAKES IT MORE PLAUSIBLE. WILL HAVE TO CONTINUE TO MONITOR.
A SECOND AND MUCH STRONGER UPPER LEVEL SYSTEM LOOKS TO MOVE JUST
NORTH OF THE AREA MID TO LATE NEXT WEEK. INCREASING WEST
WINDS...WARMING TEMPERATURES...AND LOWER RH/S COULD BE SETTING UP
FOR RETURN OF CRITICAL FIRE WEATHER CONDITIONS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
77/99Hazardous weather outlook, Jun 7, 3:07 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT SAT JUN 7 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 307 PM CDT SAT JUN 7 2008 /207 PM MDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR FAR WEST TEXAS NORTH ACROSS SOUTHEASTERN NEW MEXICO. WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF WARM...WINDY...AND DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS WARM... WINDY...AND DRY CONDITIONS INCREASE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 70
In the hours before
Local storm report, Jun 7, 8:30 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 8 N LOVINGTON 33.06N 103.35W
06/07/2008 LEA NM TRAINED SPOTTER
THREE POWER POLES DOWN ON HIGHWAY 206.
&&
CDANIELSLocal storm report, Jun 7, 8:33 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 2 SW TATUM 33.23N 103.34W
06/07/2008 M58 MPH LEA NM MESONET
WIND GUST TO 58 MPH AT THE TEXAS TECH MESONET.
&&
CDANIELSLocal storm report, Jun 7, 8:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST TATUM 33.26N 103.32W
06/07/2008 M65 MPH LEA NM TRAINED SPOTTER
65MPH GUST MEASURED BY OBSERVER IN TATUM.
&&
CDANIELSLocal storm report, Jun 7, 9:23 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG MCDONALD 33.14N 103.32W
06/07/2008 LEA NM TRAINED SPOTTER
A 24 FOOT GOOSENECK CATTLE TRAILER BLOWN OVER AND A
CENTER PIVOT IRRIGATION SYSTEM DESTROYED.
&&
CDANIELSSpecial weather statement, Jun 7, 9:27 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 927 PM CDT SAT JUN 7 2008 NMZ033-034-080300- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 827 PM MDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN LEA COUNTY. AT 825 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS THAT WERE LOCATED FROM NEAR HALFWAY...TO WEST OF EUNICE. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...PEA TO MARBLE SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THESE STORMS WILL IMPACT AREAS NEAR AND EAST OF HALFWAY...INCLUDING U.S. HIGHWAY 62 180 AND STATE HIGHWAY 176. SEEK SAFE SHELTER IF THESE STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 7, 10:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1032 PM CDT SAT JUN 7 2008 TXZ059-060-080400- WINKLER-LOVING- 1032 PM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING AND WEST CENTRAL WINKLER COUNTIES. AT 1028 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR THE SLASH RANCH IN CENTRAL LOVING COUNTY. THIS STORM IS MOVING TO THE EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF OF PRODUCING STRONG WIND GUSTS TO 50 MPH...PEA TO MARBLE SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. BE PREPARED TO SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:22 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| Jun 7, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 39 min |
| Jun 7, 8:04 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 29 min |
| Jun 7, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 60 min |
| Jun 7, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 39 min |
| Jun 7, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 46 min |
| Jun 7, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 35 min |
| Jun 7, 9:34 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 41 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 46 min |
| Jun 7, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 52 min |
| Jun 8, 4:59 AM CDT | Red Flag Warning | MAF | 16 hr | |
| Jun 8, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Jun 8, 6:05 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis | 125 days |
| Jun 7, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| Jun 7, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| Jun 7, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 22 min |
| Jun 7, 9:48 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.